Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 5, 2014, 7:57 PM MDT for Bernalillo County, Santa Fe County, Torrance County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2014, 7:57 PM MDT (01:57 UTC)
- Expired
- Jul 5, 2014, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 52 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WGUS55 KABQ 060157 FFWABQ NMC001-049-057-060500- /O.NEW.KABQ.FF.W.0006.140706T0157Z-140706T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 757 PM MDT SAT JUL 5 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO EXTREME NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO NORTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 1100 PM MDT * AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR SEDILLO...OR ABOUT 14 MILES NORTHWEST OF MORIARTY. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3521 10634 3521 10615 3502 10614 3501 10630 $$ SHOEMAKE
2 follow-up statements
716 WGUS75 KABQ 060255 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 855 PM MDT SAT JUL 5 2014 NMC001-049-057-060500- /O.CON.KABQ.FF.W.0006.000000T0000Z-140706T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE NM-TORRANCE NM-BERNALILLO NM- 855 PM MDT SAT JUL 5 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR NORTHEASTERN BERNALILLO...EXTREME NORTHWESTERN TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES... AT 853 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THREAT FOR FLASH FLOODING. EXCESSIVE RUNOFF WILL CONTINUE FROM THE HEAVY RAINFALL FROM EARLIER THUNDERSTORMS. RAINFALL HAS BEGUN TO LET UP...BUT RUNOFF WILL PERSIST FOR SOME TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637. && LAT...LON 3521 10634 3521 10615 3502 10614 3501 10630 $$ SHOEMAKE
510 WGUS75 KABQ 060333 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 933 PM MDT SAT JUL 5 2014 NMC001-049-057-060343- /O.CAN.KABQ.FF.W.0006.000000T0000Z-140706T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE NM-TORRANCE NM-BERNALILLO NM- 933 PM MDT SAT JUL 5 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN BERNALILLO...EXTREME NORTHWESTERN TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES... ADDITIONAL LIGHT RAINFALL AMOUNTS ARE EXPECTED THROUGH 11 PM HOWEVER THERE IS NO LONGER A THREAT FOR FLASH FLOODING. LAT...LON 3521 10634 3521 10615 3502 10614 3501 10630 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 5:59 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 5, 5:59 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 PM MDT SAT JUL 5 2014 .AVIATION... 00Z TAF CYCLE SPOTTY SHRA AND TSRA WILL CONTINUE WELL INTO THE EVENING...MAINLY NORTH AND WEST OF A NARA VISA TO ROW LINE. BRIEF MVFR VSBYS AND MT OBSCURATIONS LIKELY WITH THE STRONGER ACTIVITY. ANY BRIEFLY OCCURRING MVFR CIGS SHOULD BE AN EVER RARER SITUATION. PRECIP COVERAGE SHOULD SLOWLY DIMINISH NEAR TO A LITTLE AFTER SUNSET WITH THE GREATEST LINGERING COVERAGE MORE LIKELY TO BE OVER THE VALLEYS THAN THE HIGHER TERRAIN WITH CENTRAL AND SOUTHERN AREAS FAVORED AFTER ROUGHLY 03Z. LITTLE ACTIVITY AFTER ABOUT 09Z...BUT SIMILAR CYCLE WITH A LITTLE LESS COVERAGE EXPECTED FOR SUN. 43 && .PREV DISCUSSION...530 PM MDT SAT JUL 5 2014... .UPDATE... BASED ON LATEST RADAR TRENDS...SPC SSEO PRODUCT...THE HI-RES WRF FROM ABQ AND SPC...AS WELL AS THE 23Z LAPS INSTABILITY PARAMS... HAVE UPDATED TO RAISE POPS TO THE HIGH CHANCE/LIKELY CATEGORY FOR MUCH OF THE AREA FROM THE SW MTS EAST ACROSS THE LOWER RIO GRANDE VALLEY INTO THE CENTRAL HIGHLANDS THIS EVENING. ROBUST CONVECTION INTENSIFYING AGAIN LATE THIS AFTERNOON WILL MOST LIKELY MERGE INTO A CLUSTER OVER TORRANCE...LINCOLN...AND EASTERN SOCORRO COUNTIES. PRECIP WILL TAPER OFF CONSIDERABLY AFTER 2 AM AND LEAVE BEHIND A THICK MID LEVEL CLOUD LAYER WITHIN THIS AREA. GUYER && .PREV DISCUSSION...323 PM MDT SAT JUL 5 2014... .SYNOPSIS... THE MONSOON RAINS ARE IN FULL SWING ACROSS NORTHERN AND CENTRAL NEW MEXICO AND ARE FORECAST TO PERSIST THROUGH THE NEXT SEVEN DAYS. A RIDGE OF HIGH PRESSURE OVER NEW MEXICO WILL SHIFT NORTHWEST THROUGH SUNDAY AND BECOME ESTABLISHED OVER THE GREAT BASIN...THEN BUILD BACK OVER NORTHERN PORTIONS OF THE AREA EARLY NEXT WEEK. THIS WILL ALLOW MOISTURE TO LINGER...ESPECIALLY OVER THE WESTERN AND SOUTHWEST MOUNTAINS WHERE SIGNIFICANT RAINFALL IS POSSIBLE GOING THROUGH MONDAY OR TUESDAY. OTHERWISE...A SHORT LIVED DOWNTREND IN DAILY ROUNDS OF THUNDERSTORMS IS FORECAST THROUGH MONDAY. A BACKDOOR FRONT WILL PUSH INTO NORTHEAST NEW MEXICO TUESDAY AND REPLENISH MOISTURE ACROSS EASTERN NEW MEXICO GOING INTO MID WEEK...WHEN AN UPTICK IN THUNDERSTORMS IS FORECAST. HIGH TEMPERATURES WILL TREND UP FOR MUCH OF THE AREA THROUGH MONDAY... THEN BEGIN TO TREND BACK DOWN AND GENERALLY BE AT OR BELOW NORMAL FROM MID WEEK ON. && .DISCUSSION... 12Z KABQ SOUNDING REVEALED A PWAT OF 1.04 INCH...WHICH IS ABOVE NORMAL FOR EARLY JULY AND THE HIGHEST PWAT MEASURED SO FAR THIS MONSOON SEASON. THE AVERAGE 24HR DEWPOINT TEMPERATURE AT THE SUNPORT YESTERDAY WAS 52 AND WAS THE 3RD DAY IN A ROW AT OR ABOVE 47...WHICH IS USED AS A THRESHOLD TO MONITOR MONSOON MOISTURE SURGES. MONSOON RAINS ARE IN FULL SWING...WITH TODAY'S CROP BEING THE 5TH DAY IN A ROW. STORM MOTION IS SLOW ONCE AGAIN THANKS TO THE POSITION OF THE UPPER HIGH OVER NEW MEXICO. THE 20Z LAPS ANALYSIS IS SHOWING SIMILAR SURFACE BASED CAPE VALUES AND LIFTED INDICES TODAY AT THIS TIME COMPARED TO YESTERDAY. SO...NOT MUCH CHANGE FROM YESTERDAY OVERALL. AN OUTFLOW BOUNDARY CURRENTLY MOVING SOUTH FROM THE DECAYED CONVECTION OVER THE JEMEZ MOUNTAINS IS LOSING STEAM...BUT IF IT MAKES IT INTO THE KABQ METRO WOULD HELP OUR CHANCES LATE THIS AFTERNOON. OTHERWISE WILL NEED OUTFLOW OR COLLIDING OUTFLOW BOUNDARIES TO INITIATE CONVECTION OVER THE ABQ METRO TODAY. THE CONVECTIVE TRENDS THROUGH MONDAY LOOK TO BE DOWN SLIGHTLY AS DRIER AIR WORKS AROUND THE PERIPHERY OVER THE UPPER HIGH...WHICH IS IN THE PROCESS OF TRANSITIONING TO OVER THE GREAT BASIN. THE MOVEMENT OF THE UPPER HIGH WILL ALLOW FOR MOISTURE TO LINGER ACROSS THE WEST AND SOUTHWEST MOUNTAINS WHERE SIGNIFICANT RAINFALL IS POSSIBLE THROUGH MONDAY. ELSEWHERE...A SLIGHT WARMING AND DRYING TREND WILL BE REFLECTED IN THE FORECAST WITH HIGHS TRENDING TO AT OR ABOVE NORMAL BY MONDAY AND A SLIGHT DECREASE IN POPS. A BACKDOOR FRONT IS FORECAST TO PUSH INTO THE NORTHEAST TUESDAY... REPLENISHING MOISTURE AFTER A COUPLE DAYS OF DRYING. PWATS WILL BE TRENDING UP WEDNESDAY THROUGH THE END OF THE WEEK...LEADING TO A CONVECTIVE UPTREND AND A HIGH TEMPERATURE DOWNTREND. THAT SAID...THE 12Z MODEL SOLUTIONS LOOK MUCH DIFFERENT THAN WHAT WAS FORECAST A COUPLE DAYS AGO...SO FORECAST CONFIDENCE FROM THE MIDDLE OF NEXT WEEK THROUGH NEXT SATURDAY IS RELATIVELY LOW. STILL CHANCES FOR RAIN EITHER WAY...BUT THE SIGNIFICANT MOISTURE SURGE THAT THE GFS WAS ADVERTISING NOW LOOKS TO BE DELAYED. 11 && .FIRE WEATHER... MONSOON MOISTURE IS WELL ENTRENCHED ALL PORTIONS OF THE FORECAST AREA TODAY. MODELS CONTINUE TO WRAP SOME DRIER AIR AROUND THE PERIPHERY OF THE FOUR CORNERS HIGH INTO NORTHEAST AND EAST-CENTRAL NEW MEXICO SUNDAY...THEN INTO CENTRAL PORTIONS OF THE STATE MONDAY. THIS DRIER AIR IS EXPECTED TO RESULT IN SLIGHTLY LESS THUNDERSTORM COVERAGE SUNDAY AND MORESO MONDAY. GOOD TO EXCELLENT VENTILATION RATES WILL BE THE RULE THROUGH NEXT WEEK. A BACKDOOR FRONT DROPS IN TO NORTHEAST NEW MEXICO TUESDAY...BRINGING A REINFORCING SHOT OF LOW LEVEL MOISTURE TO THE NORTHEAST THIRD OF THE STATE. AS A RESULT...AN UPTICK IN THUNDERSTORM ACTIVITY...PRIMARILY OVER THE NORTHEAST THIRD OF THE STATE...IS EXPECTED TUESDAY AFTERNOON AND EVENING. WEATHER PREDICTION MODELS CONTINUE TO STRUGGLE WITH HOW TO HANDLE A SMALL SCALE UPPER LOW OVER SOUTHEASTERN AZ MONDAY NIGHT THROUGH THE REMAINDER OF THE WORK WEEK. SINCE THIS FEATURE IS RELATED TO WHERE THUNDERSTORM ACTIVITY DEVELOPS TODAY AND SUNDAY...CONFIDENCE REMAIN RATHER LOW WITH RESPECT TO THUNDERSTORM ACTIVITY WEDNESDAY AND THURSDAY. MODELS DO HOWEVER REMAIN IN GOOD AGREEMENT WITH REGARD TO DEEPER MOISTURE RETURNING TO THE REGION FRIDAY THROUGH NEXT WEEKEND. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 5, 4:31 AM MDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 431 AM MDT SAT JUL 5 2014 NMZ501>540-061200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 431 AM MDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY THROUGH THE OVERNIGHT. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME HEAVY. THIS WILL INCREASE THE POTENTIAL FOR MINOR FLOODING ANYWHERE...AND FLASH FLOODING IS POSSIBLE OVER AND NEAR BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE ONE TO TWO INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THOUGH STORM COVERAGE WILL TREND DOWNWARD SUNDAY AND MONDAY...WESTERN NEW MEXICO WILL REMAIN THE FAVORED LOCATION FOR CONVECTION. STORM MOTIONS WILL REMAIN SLOW...AND HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO MINOR FLOODING OR FLASH FLOODING... ESPECIALLY OVER BURN SCARS. STORM COVERAGE WILL TREND UP TUESDAY THROUGH FRIDAY AS DEEPER MOISTURE WORKS INTO THE AREA. SLOW MOVING STORMS WILL AGAIN BE THE RULE...INCREASING THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 34
In the hours before
Special weather statement, Jul 5, 5:00 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 500 PM MDT SAT JUL 5 2014 NMZ533-052330- GUADALUPE COUNTY- 500 PM MDT SAT JUL 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH 530 PM MDT... AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANTA ROSA LAKE STATE PARK...OR ABOUT NEAR SANTA ROSA...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA AND CUERVO. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 274 AND 293... HAIL MAY ACCUMULATE ON THE INTERSTATE...CREATING SLICK AND TREACHEROUS DRIVING CONDITIONS. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3508 10436 3480 10451 3495 10469 3507 10465 TIME...MOT...LOC 2259Z 295DEG 14KT 3499 10461 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:07 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 113 min |
| Jul 5, 8:37 PM MDT | Special Weather Statement | ABQ | Harding | 38 min |
| Jul 6, 1:50 PM MDT | Special Weather Statement | ABQ | Lincoln | 25 min |
| Jul 6, 4:34 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Jul 6, 5:04 PM MDT | Special Weather Statement | ABQ | Valencia | 26 min |
| Jul 6, 5:13 PM MDT | Areal Flood Advisory | ABQ | Valencia | 2 hr |
| Jul 6, 5:30 PM MDT | Special Weather Statement | ABQ | Valencia | 30 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.